Georgia, 2003

Hail and Damaging Winds in Georgia, September 4, 2003

September 4, 2003 · NWS FFC · 3 events in 2 counties and zones

2 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 4, 2:30 PM EST, 30 minutes earlier.

Area forecast discussion, Sep 4, 2:30 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT THU SEP 4 2003

CURRENT SATELLITE LOOP SHOWS FRONT MOVING SOUTH AND EAST THROUGH THE
STATE THIS AFTERNOON. THIS FRONT IS BRINING QUITE A BIT A SHOWERS
AND THUNDERSTORMS TO THE AREA...BUT NOTHING SEVERE. DRIER AIR IS
ALSO BEGINNING TO PUSH INTO EXTREME N GA JUST BEHIND THIS FRONT.
LOOKS LIKE FOR THE NEXT 24 TO 36 HOURS N GA WILL SEE SOME SHOWER
FREE WEATHER. BUT THAT IS THE ONLY PLACE THAT WILL. AS THE FRONT
CONTINUES TO MOVE SOUTH THROUGH FRIDAY IT WILL EVENTUALLY JOIN
FORCES WITH TROPICAL SYSTEM NOW MOVING INTO THE WEST COAST OF FL.
ONCE THESE 2 SYSTEMS GET TOGETHER THEY WILL BEGIN MOVING N ALONG THE
COAST AND BRING RAIN BACK INTO N AND CENTRAL GEORGIA THROUGH SUNDAY.
THIS NEW SYSTEM WILL EVENTUALLY PULL ALL OF ITS MOISTURE N ALONG
THE EAST COAST AND ALLOW HIGH PRESSURE RIDGE NOW OVER THE MIDWESTERN
STATES TO FILL IN ACROSS NORTH GA MONDAY. AS FOR TEMPS DECIDED TO
STAY NEAR GUIDANCE/PREVIOUS FORECAST.

.PRELIMINARY POINT TEMPS/POPS...

KATL 68 84 67 81 / 20 10 30 50
KAHN 67 85 65 79 / 30 10 30 50
KGVL 66 83 64 79 / 20 10 20 20
KRMG 66 86 63 85 / 10 10 20 20
KCSG 72 87 69 84 / 30 30 50 60
KMCN 70 86 69 82 / 50 50 70 60

.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

 01
Hazardous weather outlook, Sep 4, 5:00 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EDT THU SEP 04 2003

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041600-
600 AM EDT THU SEP 04 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT...

.SYNOPSIS...
A SURFACE TROUGH ACROSS NORTH GEORGIA WILL WEAKEN TODAY AS A COLD
FRONT MOVES SOUTHEAST FROM THE TENNESSEE VALLEY.

.PRIMARY HAZARD...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE FREQUENT
LIGHTNING AND HEAVY RAINFALL.

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH AND
CENTRAL GEORGIA AGAIN TODAY AS NUMEROUS BOUNDARIES AFFECT THE STATE.
A SURFACE TROUGH ACROSS NORTH GEORGIA WILL WEAKEN AS A COLD FRONT
MOVES SOUTHEAST FROM TENNESSEE. THE FRONT IS EXPECTED TO MOVE INTO
NORTHWEST GEORGIA THIS AFTERNOON...THEN INTO CENTRAL GEORGIA
TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME
WIDESPREAD...ESPECIALLY OVER CENTRAL GEORGIA AS AFTERNOON HEATING
COMBINED WITH DEW POINTS IN THE 70S COME INTO PLAY. SOME OF THE
STORMS MAY BE STRONG...BUT ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS WITH CAPES LESS THAN 2000. THE BEST TIME FOR THUNDERSTORM
DEVELOPMENT IS FROM 1 PM TO 9 PM.

.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

.DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A
CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Monroe

When
September 4, 3:00 PM EST
Where
Monroe County, Juliette
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
BROADCAST MEDIA
Coordinates
33.100, -83.800

A television station in Macon received a report from the public that five to six trees had been blown down.

Thunderstorm Wind, Warren

When
September 4, 3:40 PM EST
Where
Warren County, Warrenton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
33.400, -82.667

The Warren county Emergency Management Director reported that a shed was blown over at a gasoline service station.

Hail, Warren

When
September 4, 3:45 PM EST
Where
Warren County, Norwood
Measured
0.75 in hail
Reported by
POST OFFICE
Coordinates
33.467, -82.717

The Norwood Post Office reported dime-sized hail.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, September 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337130, 5337128, 5337129.